Ask The Doctor > Questions & Answers > Is it possible to be allergic to yogurt?

Is it possible to be allergic to yogurt?

Patient: Is it possible to be allergic to yogurt? Im currently battling a fever, nausea, dizziness, extreme fatigue, hacking cough with lots of mucus, and loose and runny stools. I keep a food journal and the last two times I’ve felt like this it’s been after eating a large amount of yogurt and once after taking an acidophilus probiotic. I didn’t put two and two together because it’s been over the span of 4 years it’s only happened 3 times but someone suggested I look at my journals. The most sudden and violent reaction was after taking the probiotic. Thoughts?

 

 

Doctor: Thank you for writing to ATD.Some people are allergic to milk products. Yoghurt is a milk product and it is very pos sible to be allergic to it. Some people lack the enzyme lactase in their body. The lack of this enzyme can cause problems in the stomach. These are problems such as flatulence, gas and indigestion.Milk and milk products also contain proteins. Proteins are very strong allergens. They easily cause allergic reactions in the body.In the future, I recommend that you stop taking milk in the future. If you develop an allergy, you can try curing it with Cetirizine tablets.If the allergy is severe and you are not able to breathe, then you should talk to a Doctor immediately.I hope this helps you. All the best.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment